Jump to content
Sign in to follow this  
eppie

Taxotere

Recommended Posts

I think it has been over 5 weeks of Taxotere. Dad has been experiencing rib pain and diahhrea. He's very tired and doesn't want to move much. He is hungry but gets nausea attacks at the table. He is drinking lots of water. He takes zofran for the nausea. Should he take immodium for the diahhrea? He takes a tylenol 3 at night for the rib pain.

HE's at 1/2 strength for the taxotere andhis blood counts have all looked good. He is over his cold now which is good news. He's not using the o2.

I guess we're in the cumulative effects zone here. I tried to talk to his onc last week to schedule the PET and talk about the chemo finish line. Man, he's getting weary and so is mom.

Anyone here had taxotere experiences? Is this par for the course?

Much love,

Eppie

Share this post


Link to post
Share on other sites

Hi Eppie.

Taxotere isn't easy. Like Don's Lucie, I had carbo along with the taxotere. I wanted to lay around too. Not much interest in anything but the passing of time. I remember that I had bone pain with it and much weakness in my leg muscles. Shortness of breath was increased. Also my toenails started to fall off. Ha!

Hang in there Dad.

Glad he is drinking his water. Maybe a cracker several minutes before dinner would help to soothe his tummy so that he could eat. Don't know. Just a suggestion. I didn't have a whole lotta nausea ..thank God.

Cindi o'h

Share this post


Link to post
Share on other sites

I did have Taxotere and it really exhausted me. I would have the treatment day one and then be zapped of all energy for over a week each time. I got up to use the bathroom and eat, otherwise I was on my butt. My nails didn't fall off but they hurt to touch them. By far my taxotere experience was the most tiring.

Hopefully he will be improving soon. Make sure you let his doctor know how he is feeling.

Good luck!

Wendy

Share this post


Link to post
Share on other sites

eppie,

No exp. w/Taxotere only Taxol. Kytril is good for nausea too. Maybe try several small meals per day or Ensure or Boost( comes in juice flavors too, yummy, mix with ice cream in blender), need to keep his energy level up. If he gets tired, then let him sleep or rest. Take nausea meds before it happens even if he feels good. It can come on so suddenly. Good he is drinking lots of water, try Gatorade too, has lots of electrolytes and keeps fluid levels up...

Sending dad, lot's of prayers and you too... :wink:

Teddy Bear hugs and blessings,

Karen

Share this post


Link to post
Share on other sites

Im on taxotere now,every 3 weeks,my first was taxotere and carbo which wasnt too awful but now the stronger taxotere is very rough,i had diariah with rectal bleeding,runny nose,nose bleeds,watering eyes,low white count,now getting a shot of neulasta the day after each treatment.

the onc said to take immodium ad at the first sign of diareah.

ribs hurt,back hurts and soooo tired.

prayers&hugs

marie

Share this post


Link to post
Share on other sites

Try the Immodium Liquid. My dad's onc nurse said that the pill form rarely works, especially if one can't keep it down! The liquid is absorbed sooner. If it doesn't work, ask for a prescription for anti-diarrhea.

Frequent small meals are the key to avoiding the nausea. Even just a few bites of toast or a cracker will keep something in the stomach.

~suz

Share this post


Link to post
Share on other sites

Hi, Thanks to everyone for the kind words and support. Dad is being transfused tonight with 2 pints of blood. That explains the fatigue. We're also worried that he is building fluid in his lungs again. He's been using his o2...( he told me he wasn't but mom said he has). I am hoping that the blood helps him have more energy....

I guess i am hoping for lots of things. He's still pretty down and the onc hasn't called me back. Ive called everyday for 4 days now. I hate being long distance. But it is what it is.

Mom is getting weary. SHe cried tonight again on the phone. I am grateful that my sister is heading down for the weekend. I guess I better buy my plane ticket soon. Dad was upset with my brother this weekend...YOu know how some of us are when our loved one says they want something done and we do it. Right then. Well, my brother says he will do it and then forgets or gets busy or just not show. Its frustrating. Mom was caught in the middle. She hates that. This is very rare for dad and bro to have problems but it is predictable since bro has been allow his role as little brother into his late 30's. All of this is reflective of how puny and tired dad is and how much he hates having to ask others to do things he needs doing. Please note: I am oldest know-it-all sister. But I can tell some confrontations are brewing...I mean someone has to cut the damn grass and I asked my brother if he would help weed-eat since I have been mowing the yard. Has he done it? nope.

HO hum.

Much love,

Eppie

Share this post


Link to post
Share on other sites

Dad's going to have a 2 week chemo vacation. I spoke to his Onc tonight and he will have a ct scan next week. That will help us evaluate where we are.

He's relieved. He and mom are too weary. Everytime he has had a transfusion he has felt much better. I am hoping that the fluid in his lungs has not drastically increased. And that he will strengthen.

Now I am struggling with waiting over a month to see him. I guess I should go in 2 weeks. And then again at Easter. thinsgs are never as bad as they seem at 10 pm at night. i guess i will sleep on it. The onc says Dad will feel a noticable improvment in 24 hours.

Share this post


Link to post
Share on other sites

Hi, I am so sorry to hear about your dad. My mom was diagnosed with stage iv nsclc in Sept. 2005 and is on taxol and carboplatin every 3 weeks. She was on a lower dose of the same chemo that she recieved weekly with her radiation treatment for six weeks, she tolerated that well. She started her second round of chemo a week ago Wednesday and she is having diarrhea and terrible muscle pain and leg weakness.She also developed peripheral neuropathy which has gotten worse with this round of chemo. I feel so bad for her. I know what you and your family are going through. We can only hope and pray that the chemo works and all of this is not in vain. God Bless you and your family. Luann

Share this post


Link to post
Share on other sites

Lu,

I had the same chemo and lots of leg pain. My doctor told me to take 2 Advil every 4 hours for the pain in the legs and bones, it worked. Check with your doctor first though. I am not a doctor. All doctors are different.

Sending prayers and hugs,

Karen

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...